Alert archive / California / Flash Flood Warnings in 2022
Flash Flood Warning 13, NWS Hanford, CA
NWS Hanford, CA issued this flash flood warning at Aug 4, 2022, 4:14 PM PDT for Fresno County, California. It was in force for 106 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2022, 4:14 PM PDT (23:14 UTC)
- Expired
- Aug 4, 2022, 6:00 PM PDT
- In force
- 106 min
- Issued by
- NWS Hanford, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Fresno County, CA
The radar
The San Joaquin Valley radar (KHNX), 115 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.2 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -379 J/kg
- Mixed-layer LCL
- 3830 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
823
WGUS56 KHNX 042314
FFWHNX
CAC019-050100-
/O.NEW.KHNX.FF.W.0013.220804T2314Z-220805T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Hanford CA
414 PM PDT Thu Aug 4 2022
The National Weather Service in Hanford has issued a
* Flash Flood Warning for...
Northeastern Fresno County in central California...
* Until 600 PM PDT.
* At 414 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. The expected rainfall rate is 0.5 to 1 inch in 1
hour. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Upper Burnt Corral, Florence Lake, High Sierra, West Woodchuck
Meadow, Lake Thomas Edison, Kaiser Point and Blackcap Basin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3705 11867 3702 11880 3697 11892 3717 11907
3734 11918 3747 11901 3716 11873
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
JDB2 follow-up statements
007
WGUS76 KHNX 050011
FFSHNX
Flash Flood Statement
National Weather Service Hanford CA
511 PM PDT Thu Aug 4 2022
CAC019-050100-
/O.CON.KHNX.FF.W.0013.000000T0000Z-220805T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fresno CA-
511 PM PDT Thu Aug 4 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING
FOR NORTHEASTERN FRESNO COUNTY...
At 511 PM PDT, Doppler radar indicated thunderstorms moving out of
the warned area. Between 1 and 2 inches of rain have fallen. The
expected rainfall rate is 0.5 to 1 inch in 1 hour. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Upper Burnt Corral, Florence Lake, High Sierra, West Woodchuck
Meadow, Lake Thomas Edison, Kaiser Point and Blackcap Basin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3705 11867 3702 11880 3697 11892 3717 11907
3734 11918 3747 11901 3716 11873
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
JDB576
WGUS76 KHNX 050052
FFSHNX
Flash Flood Statement
National Weather Service Hanford CA
552 PM PDT Thu Aug 4 2022
CAC019-050102-
/O.EXP.KHNX.FF.W.0013.000000T0000Z-220805T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fresno CA-
552 PM PDT Thu Aug 4 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 6 PM PDT THIS EVENING FOR
NORTHEASTERN FRESNO COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3705 11867 3702 11880 3697 11892 3717 11907
3734 11918 3747 11901 3716 11873
$$
JDBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 1:02 PM PDT, 3 hours 12 minutes earlier.
Area forecast discussion, Aug 4, 1:02 PM PDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Hanford CA 102 PM PDT Thu Aug 4 2022 .SYNOPSIS... The above average heat will subside after today. The monsoon moisture will be the main story for the next two days as most of the eastern portion of the forecast area including the Sierra Nevada, Tehachapi, and the Kern County Desert will have at least a 20% chance of thunderstorms and rain with the SIerras having over 50% chance. && .DISCUSSION... Currently, we have a ridge parked over the Four Corners which is leading to the advection of monsoonal moisture into our forecast area. This combination of moisture and above average temperatures will contribute to more thunderstorms today especially in the Kern County Desert and the Sierras. In addition, the moisture will bring a near 20% chance of rain overnight on Friday to some of the Valley locations such as Visalia and Bakersfield. Flash Flooding is possible in the mountains during this time especially if the storms produce rain at a rate of 1-2 inch/hour. Flash Flood warnings may be issued for the mountains if the radar detects significant rainfall. On Friday, the ridge will move out of the area with an approaching trough. The trough will get the temperatures to drop back down to average and the rain chances will taper off including the Sierra Friday night. Most locations will have a probability of 50% and above of temperatures at or below 100 degrees on Friday. The temperatures will remain at seasonal average into the middle of next week as the trough begins to trek up north towards Oregon which will also shut off the monsoon moisture tap. Both the GEFS and European model ensembles are in good agreement about the trough off the Pacific coast and have the center of the ridge being over Colorado and New Mexico. && .AVIATION... VFR conditions will prevail for the next 24 hours. The only concern will be thunderstorms which will taper off and be spotty starting at 05Z but will pick up with an increase of moisture at 09Z. && .AIR QUALITY ISSUES... On Thursday August 4 2022... Unhealthy for Sensitive Groups in Fresno... Kern and Tulare Counties... and Sequoia National Park and Forest. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... None. && JPK weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:04 PM PDT | Areal Flood Advisory | HNX | Fresno | 116 min |
| Aug 3, 5:07 PM PDT | Areal Flood Advisory | HNX | Madera | 3 hr |
| Aug 3, 5:13 PM PDT | Special Weather Statement | HNX | Mono | 47 min |
| Aug 4, 12:39 PM PDT | Flash Flood Warning | HNX | Tulare | 59 min |
| Aug 4, 1:23 PM PDT | Flash Flood Warning | HNX | Fresno, Tulare | 59 min |
| Aug 4, 1:44 PM PDT | Flash Flood Warning | HNX | Kern | 59 min |
| Aug 4, 2:08 PM PDT | Flash Flood Warning | HNX | Kern | 112 min |
| Aug 4, 2:17 PM PDT | Flash Flood Warning | HNX | Tulare | 3 hr |
| Aug 4, 2:22 PM PDT | Flash Flood Warning | HNX | Mariposa, Tuolumne | 83 min |
| Aug 4, 2:40 PM PDT | Flash Flood Warning | HNX | Kern | 65 min |
| Aug 4, 4:05 PM PDT | Flash Flood Warning | HNX | Madera | 115 min |
| Aug 4, 4:38 PM PDT | Flash Flood Warning | HNX | Kern | 2 hr |
| Aug 4, 4:40 PM PDT | Special Weather Statement | HNX | Kern | 35 min |
| Aug 4, 4:53 PM PDT | Special Weather Statement | HNX | Madera | 37 min |
Nearby
Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.